Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Cholesterol is 148-TGL and 220-HDL. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
my total cholesterol is 148 - TGL is 220 -HDL is 39 - LDL 65 - VLDL 44 - T.Chol/HDL is 3.8 and LDL/HDL is 1.7 -- please advice me
Posted Thu, 7 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Might have to increase fibator dose and exercise

Detailed Answer:
Hello sir and welcome.

Thank you for writing in.

As each parameter in the lipid profile helps in depicting a specific result, I shall address each parameter individually and then draw the final conclusion. Let us start:
- Total cholesterol: 148 mg/dL (less than 200 mg/dL is considered normal, and holds a minimum to no risk of heart disease); so this is a good value
- Triglycerides: 220 (200 - 499 carries a high risk of coronary artery disease); so this value is high and will require medical attention
- HDL: 39 mg/dL (In males, it is best to have a value above 40 mg/dL as this is the good cholesterol); so this value is also good, but it will have to be improved, as the HDL can help in reducing risk for heart disease. Exercise is advised to increase this value
-LDL: 65 mg/dL (a value of less than 100 mg/dL is considered an optimal value); so this result is good

The above listed parameters shall suffice, and we do not really require VLDL and the ratio of T.C./HDL to assess your condition.

Advice for such a report would be the following:
- Exercise
- Increased physical activity
- TLC diet (to schedule a consultation with a dietitian or nutritionist for the same)

From your history I already see a cardiac history, and that you are already on a statin (Fibator). How long have you been on fibator? Because if you have been on this medication for long (i.e. since 2007) and still have a result as above, then we might have to increase the dose. If you have only started then, it is fine, and will improve soon. I would also advice you to increase your physical activity, as this would also be mandatory.

I hope you found my response helpful. Please feel free to write back to me for any further clarifications or information, I would be more than happy to help.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor